Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 8, 2010, 3:23 AM CST for 16 counties in Texas. It took effect at Mar 8, 2010, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 3:23 AM CST (09:23 UTC)
- In effect from
- Mar 8, 2010, 12:00 PM CST
- Expired
- Mar 8, 2010, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS74 KLUB 080923 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 323 AM CST MON MAR 8 2010 TXZ021>024-027>030-033>036-039>042-082200- /O.NEW.KLUB.WI.Y.0003.100308T1800Z-100309T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...O'DONNELL...POST 323 AM CST MON MAR 8 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL DEVELOP BY MIDDAY BEFORE DIMINISHING BY SUNSET. * WINDS: SOUTHWESTERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS ALL OF THE CAPROCK BEHIND A DRYLINE AND PACIFIC COLD FRONT. * IMPACTS: AREAS OF BLOWING DUST MAY ACCOMPANY THESE WINDS LATER THIS AFTERNOON RESULTING IN REDUCED VISIBILITIES...ESPECIALLY NEAR EXPOSED FIELDS. STRONG CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED ROADS WILL IMPACT TRAVELERS PRIMARILY IN HIGH PROFILE VEHICLES. IN ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN CHAIRS AND GARBAGE CANS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
1 follow-up statement
632 WWUS74 KLUB 082131 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CST MON MAR 8 2010 TXZ021>024-027>030-033>036-039>042-090100- /O.CON.KLUB.WI.Y.0003.000000T0000Z-100309T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...O'DONNELL...POST 331 PM CST MON MAR 8 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING: STRONG WESTERLY WINDS WILL CONTINUE LATE THIS AFTERNOON...DIMINISHING CLOSE TO SUNSET. * WINDS: WESTERLY WINDS AROUND 35 MPH WITH GUSTS TO 45 OR 55 MPH WILL CONTINUE ACROSS THE CAPROCK BEHIND A DRYLINE AND PACIFIC COLD FRONT. * IMPACTS: AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS RESULTING IN REDUCED VISIBILITIES...ESPECIALLY NEAR EXPOSED FIELDS. STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS WILL IMPACT DRIVERS OF SMALL CARS AND ALSO HIGH PROFILE VEHICLES. IN ADDITION...LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN CHAIRS AND GARBAGE CANS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 11:22 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Mar 7, 11:22 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1122 PM CST SUN MAR 7 2010 .AVIATION... UPPER LOW HAS MOVED OVER SRN ARIZONA WITH STRONG LIFT APPARENT ACROSS THE ERN HALF OF NEW MEXICO PER RADAR AND SATELLITE IMAGERY. SHRA/TSRA TO MOVE TO KLBB WITHIN THE NEXT FEW HOURS AND BY 12Z AT KCDS. UNTIL THEN LIFR CONDITIONS TO PREVAIL. ONCE THE LIFT FROM THE UPPER LOW AND ITS ATTENDANT SFC TROUGH/FRONT MOVE ACROSS THE TAF SITES BY EARLY AFTN GUSTY SW WINDS AND CLEARING SKIES CAN BE EXPECTED. && .PREV DISCUSSION... /ISSUED 324 PM CST SUN MAR 7 2010/ SHORT TERM... DRY SLOT WHICH IS EVIDENT ON WV IMAGERY IS OVERSPREADING THE AREA AND HAS HELPED TO MAINTAIN THE LULL IN PRECIPITATION...PARTICULARLY ACROSS THE ROLLING PLAINS. IN THE WEST...SOME DESTABILIZATION HAS OCCURRED AND SHOWER ACTIVITY HAS POPPED UP IN REGION OF HIGHER THETA-E. FURTHER WEST...A LINEAR REGION OF MODERATE RAIN HAS FORMED JUST EAST OF THE SACRAMENTO RANGE. TO OUR SOUTHWEST...PARTIAL CLEARING HAS OCCURRED AND ALLOWED TEMPERATURES TO RISE INTO THE 70S NEAR WINK WITH SOME CHANCE THAT IT COULD WORK ITS WAY INTO THE FAR SOUTHWESTERN PORTION OF THE CWA BEFORE LOSS OF DAYTIME HEATING. GIVEN THE CURRENT SETUP...SATELLITE/RADAR OBS...AND LAPS ANALYSIS INDICATING 200-400 J/KG OF CAPE...WILL HOLD A MENTION OF THUNDER THIS AFTERNOON ACROSS THE REGION NEAR THE NM BORDER. INTO THE OVERNIGHT HOURS...STORM SYSTEM PRESENTLY OVER FAR SWRN AZ WILL CONTINUE MOVING OUR WAY. OVERNIGHT FORECAST KEEPS MENTION OF SHOWERS AND THUNDERSTORMS ALTHOUGH IT WOULD APPEAR THAT THE STRONGEST ACTIVITY WILL HOLD OFF UNTIL AROUND DAYBREAK MONDAY MORNING AND QUICKLY MOVE NORTHEAST ACROSS THE CWFA. THE BEST CHANCE OF PRECIP WILL REMAIN ACROSS THE NORTHERN SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. WITH COOLING ALOFT...SOME STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL THE PRIMARY THREAT. INTO MONDAY...AS THE DRYLINE PUSHES EAST...WINDS SHOULD MIX DOWN FROM CIRCA 700MB PROVIDING NEAR ADVISORY LEVEL WINDS...PARTICULARLY ON THE CAPROCK DURING THE AFTERNOON. AFTERNOON RH VALUES SHOULD REMAIN IN THE 30 PCT RANGE AND AS A RESULT...ASIDE FROM THE WIND...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. THERE LOOKS TO EXISTS SOME ELEVATED CAPE DURING THE AFTERNOON AS THE UPPER LOW PASSES WHICH MAY SUPPORT VIRGA AND HELP FURTHER STRENGTHEN THE GUSTY NATURE OF THE WINDS. HAVE ALSO INTRODUCED A MENTION OF BLOWING DUST. LONG TERM... VERTICALLY-STACKED LOW WILL MOVE SLOWLY ACROSS THE PANHANDLE INTO SW KS MONDAY NIGHT/TUE MORNING...WITH STRONG HEIGHT GRADIENT ACROSS THE AREA MAINTAINING BREEZY CONDITIONS. IN FACT...TUES SHOULD BE QUITE BREEZY AS WELL AS MOSTLY SUNNY SKIES ALLOW MIXING TO TAP INTO 45-KT OR SO MID-LVL WINDS. THE DOWNSLOPING WINDS WILL ALLOW TEMPS TO WARM UP INTO THE 60S FOR MOST LOCATIONS. THE NEXT STORM SYSTEM WILL QUICKLY FOLLOW THE DEPARTING ONE ON WED. GUIDANCE STILL SHOWS SOME INCONSISTENCY REGARDING THE TRACK AND TIMING...BUT MOST GUIDANCE DOES PRINT OUT SOME LIGHT QPF ACROSS OUT NW ZONES AS MID-LVL MOISTURE WRAPS AROUND THE CLOSED CIRCULATION AS IT MOVES ACROSS WTX. WENT AHEAD AND BUMPED POPS UP INTO THE SLGT CHC CAT ACROSS THIS AREA...ALTHOUGH EXPECT ANY PRECIP TO BE LIGHT AS LOW-LVL MOISTURE SHOULD BE LIMITED. A COLD FRONT IS STILL ON TRACK TO MOVE THROUGH LATE WED/EARLY THU AND KNOCK TEMPS BACK DOWN INTO THE 50S FOR THU AND FRI. YET ANOTHER DISTURBANCE MAY TRACK ACROSS THE AREA THU AND COULD BRING ANOTHER SHOT AT SOME SHOWERS. THERE SEEMED TO BE ENOUGH AGREEMENT TO ADD A SLGT CHC IN ACROSS THE NW ZONES DURING THE DAYTIME THU. NEXT WEEKEND LOOKS TO BE DRIER AND WARMER AS THE MEAN UPPER TROUGH MOVES EAST AND RIDGING INCREASES ACROSS WTX/HI PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 59 36 60 30 / 80 70 10 0 10 TULIA 52 63 39 63 34 / 70 70 10 0 10 PLAINVIEW 53 63 40 64 34 / 70 70 10 0 10 LEVELLAND 53 65 41 64 35 / 60 60 0 0 10 LUBBOCK 54 65 41 64 36 / 60 50 0 0 10 DENVER CITY 52 65 40 66 35 / 60 50 0 0 10 BROWNFIELD 54 65 41 66 37 / 60 50 0 0 10 CHILDRESS 53 66 46 69 40 / 50 60 10 0 10 SPUR 54 70 44 68 40 / 50 50 0 0 10 ASPERMONT 55 72 47 70 42 / 50 50 10 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Mar 7, 3:29 PM CST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CST SUN MAR 7 2010 TXZ021>044-081300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 329 PM CST SUN MAR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. NON PRECIPITATION AREAS OF FOG AND DRIZZLE COULD RESULT IN VISIBILITIES DROPPING TO AT OR BELOW ONE MILE AT TIMES THROUGH MONDAY MORNING. MONDAY AFTERNOON...A THREAT OF BLOWING DUST MAY EXIST AS WINDS INCREASE TO NEAR 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.